Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 27, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2011, 12:01 PM MST for Apache County, Arizona. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2011, 12:01 PM MST (19:01 UTC)
- Expired
- Jul 26, 2011, 2:00 PM MST
- In force
- 119 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 166 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 12:40 PM MST | FLASH FLOOD | Greer, AZ | COUNTY ROAD 1126 NEAR GREER FLOODED. ALSO...OVER AN INCH OF STANDING WATER IN THE GREER FIRE STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 7.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2714 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007 WGUS55 KFGZ 261901 FFWFGZ AZC001-262100- /O.NEW.KFGZ.FF.W.0027.110726T1901Z-110726T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1201 PM MST TUE JUL 26 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA... * UNTIL 200 PM MST * AT 1158 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREER AND ADJACENT PORTIONS OF THE WALLOW BURN AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA. && LAT...LON 3426 10953 3419 10933 3393 10940 3399 10959 $$ KD
2 follow-up statements
722 WGUS75 KFGZ 262002 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 102 PM MST TUE JUL 26 2011 AZC001-262100- /O.CON.KFGZ.FF.W.0027.000000T0000Z-110726T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE AZ- 102 PM MST TUE JUL 26 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM MST FOR SOUTH CENTRAL APACHE COUNTY... AT 1254 PM MST...FLASH FLOODING IS BEING REPORTED OVER THE WARNED AREA NEAR GREER AND IN ADJACENT AREAS OF THE WALLOW BURN. WHILE PRECIPITATION IS WEAKENING IN THE AREA...FLASH FLOODING WILL LIKELY PERSIST THROUGH 2 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS MAY TRIGGER ROCKSLIDES...MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA. && LAT...LON 3426 10953 3419 10933 3393 10940 3399 10959 $$ KD
387 WGUS75 KFGZ 262102 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 202 PM MST TUE JUL 26 2011 AZC001-262111- /O.EXP.KFGZ.FF.W.0027.000000T0000Z-110726T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE AZ- 202 PM MST TUE JUL 26 2011 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL APACHE COUNTY... THE HEAVY RAINS THAT PROMPTED THIS WARNING NEAR GREER HAVE ENDED. FLOODING SHOULD BE SUBSIDING AND ENDING AS THE AFTERNOON PROGRESSES. LAT...LON 3426 10953 3419 10933 3393 10940 3399 10959 $$ KD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:00 AM MST, 2 hours 1 minute earlier.
Area forecast discussion, Jul 26, 10:00 AM MST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST TUE JUL 26 2011 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION FOR THE NEXT SEVERAL DAYS BRINGING DAILY SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA. && .DISCUSSION...A MOIST AIRMASS IS IN PLACE ACROSS THE NORTHLAND THIS MORNING...AS EVIDENCED BY THE 1.2 INCHES OF PRECIPITABLE WATER IN THIS MORNING'S 12Z SOUNDING AT KFGZ. COCONINO COUNTY REMAINS UNDER ABUNDANT CLOUD COVER AND MAY SEE A LATER START TO ENHANCED CONVECTION DUE TO A DELAYED START TO SURFACE HEATING. STRONGER STORMS MAY FORM EARLIER IN NAVAJO AND APACHE COUNTIES WHICH HAVE SEEN MORE SUNSHINE THUS FAR. CURRENT FORECAST REFLECTS ANTICIPATED CONDITIONS WELL AT THIS TIME. && .PREV DISCUSSION /330 AM MST/...ABUNDANT MOISTURE RESIDES OVER THE REGION THIS MORNING. PRECIPITABLE WATER VALUES NEAR OR OVER ONE INCH...AND SURFACE DEWPOINTS ARE IN THE 50S AND LOW 60S. A MID-LEVEL DISTURBANCE LOCATED ACROSS WEST-CENTRAL AZ WILL MOVE SLOWLY NORTH TO NEAR THE UT/AZ BORDER BY EARLY AFTERNOON...AND MAY BECOME A FOCUS FOR CONVECTION LATER TODAY IF SUFFICIENT SFC HEATING OCCURS. OVERALL INSTABILITY DOES NOT LOOK TOO IMPRESSIVE FOR MOST AREAS...SO EXPECTING LITTLE IF ANY SEVERE WEATHER TODAY. HOWEVER...WITH THE DEEP MOISTURE...STORMS THAT DEVELOP WILL BE EFFICIENT RAINFALL PRODUCERS. FOR THIS REASON...WE WILL ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG/NORTH OF THE MOGOLLON RIM AND WHITE MTNS TODAY. THIS INCLUDES THE RECENTLY BURNED AREAS. A DRYING TREND CAN BE EXPECTED WEDNESDAY AND THURSDAY FOR THE WESTERN PORTION OF AZ...BUT MOISTURE WILL LIKELY REMAIN IN PLACE ACROSS THE EASTERN PART OF THE STATE. CURRENT MODEL TRENDS INDICATE THAT MOISTURE WILL SURGE BACK OVER ALL OF NORTHERN ARIZONA FRIDAY AND THE WEEKEND FOR AN UPSWING IN THUNDERSTORM ACTIVITY. && .AVIATION...FOR THE 18Z PACKAGE...DEEP MOISTURE ACROSS NORTHERN ARIZONA TODAY WILL PRODUCE SCATTERED TO WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS FROM 17Z TO 04Z. COVERAGE WILL DECREASE AFTER 04Z WITH ISOLATED TO SCATTERED THUNDERSTORMS FORECAST OVERNIGHT. EXPECT ERRATIC AND GUSTY WINDS WITH MVFR TO LOCAL IFR CONDITIONS NEAR HEAVY SHOWERS AND STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 8 PM MST THIS EVENING FOR ZONES AZZ004>007-009>017-039-040. && PUBLIC..................KD/JJ AVIATION................MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 26, 3:49 AM MST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 349 AM MST TUE JUL 26 2011 AZZ004>018-037>040-270300- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 349 AM MST TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT A MOIST AND UNSTABLE AIR MASS ACROSS THE REGION WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA TODAY. SOME STORMS MAY PRODUCE HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM 10 AM MST UNTIL 8 PM MST FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD TO THE UTAH BORDER. SOME SMALL HAIL MAY ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. A SLIGHT DRYING TREND IS FORECAST FOR WESTERN ARIZONA WEDNESDAY AND THURSDAY...WITH MOISTURE PUSHING BACK INTO THIS REGION BY FRIDAY AND THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 10:27 AM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1027 AM MST TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HEAVY RAIN WILLIAMS 35.26N 112.17W
07/25/2011 M0.53 INCH COCONINO AZ TRAINED SPOTTER
&&
EVENT NUMBER FGZ1100205
COThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:03 PM MST | Areal Flood Advisory | FGZ | Apache | 117 min |
| Jul 25, 5:34 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 41 min |
| Jul 25, 5:40 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 35 min |
| Jul 25, 6:15 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Jul 25, 6:31 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 74 min |
| Jul 25, 6:39 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 111 min |
| Jul 25, 6:56 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 25, 7:02 PM MST | Flash Flood Warning | FGZ | Navajo | 84 min |
| Jul 25, 7:29 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 33 min |
| Jul 25, 8:59 PM MST | Special Weather Statement | FGZ | 46 min | |
| Jul 25, 9:05 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 40 min |
| Jul 25, 9:35 PM MST | Areal Flood Advisory | FGZ | Navajo | 2 hr |
| Jul 25, 10:22 PM MST | Areal Flood Advisory | FGZ | Navajo | 53 min |
| Jul 26, 3:42 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Navajo | 15 hr |
| Jul 26, 2:08 PM MST | Flash Flood Warning | FGZ | Coconino | 4 hr |
| Jul 26, 2:48 PM MST | Special Weather Statement | FGZ | Apache | 57 min |
| Jul 26, 3:09 PM MST | Areal Flood Advisory | FGZ | Apache | 42 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.